Alert archive / Missouri / Red Flag Warnings in 2014
Red Flag Warning 7, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Mar 17, 2014, 10:09 AM CDT for 6 counties in Missouri; 5 counties in Kansas. It took effect at Mar 17, 2014, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2014, 10:09 AM CDT (15:09 UTC)
- In effect from
- Mar 17, 2014, 1:00 PM CDT
- Expired
- Mar 17, 2014, 5:33 PM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Holt County, MO, Nodaway County, MO, Platte County, MO
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 3.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606 WWUS83 KEAX 171509 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1009 AM CDT MON MAR 17 2014 ...EXTREME FIRE BEHAVIOR LIKELY THIS AFTERNOON FOR NORTHEASTERN KANSAS AND PARTS OF NORTHWESTERN MISSOURI... .A COMBINATION OF ABOVE NORMAL TEMPERATURES... VERY DRY AIR AND STRONG AND GUSTY WINDS WILL RAISE THE FIRE DANGER SIGNIFICANTLY THROUGH THE AFTERNOON AND EARLY EVENING. GRASSES REMAIN CURED ACROSS THE AREA AND AS THE DAY PROGRESSES... DEWPOINTS WILL REMAIN NEARLY STEADY AS TEMPERATURES CLIMB TO THE UPPER 50S AND LOWER 60S. THIS WILL RESULT IN HUMIDITY VALUES IN THE UPPER TEENS TO LOWER 20 PERCENT RANGE WITH WINDS GUSTING AS HIGH AS 30 MPH. THIS COMBINATION WILL RESULT IN EXTREME FIRE BEHAVIOR WITHIN THE RED FLAG WARNING AREA. KSZ025-102>105-MOZ001-002-011-012-020-028-172315- /O.NEW.KEAX.FW.W.0007.140317T1800Z-140318T0000Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-HOLT-ANDREW-BUCHANAN-PLATTE- 1009 AM CDT MON MAR 17 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR LOW HUMIDITIES AND STRONG AND GUSTY WINDS FOR FIRE WEATHER ZONES 001...002...011...012...020...025...028...102...103... 104 AND 105... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A RED FLAG WARNING FOR LOW HUMIDITIES AND STRONG AND GUSTY WINDS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 001 ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW...FIRE WEATHER ZONE 020 BUCHANAN AND FIRE WEATHER ZONE 028 PLATTE. * WINDS... SOUTHERLY 15 TO 25 MPH WITH GUSTS AROUND 30 MPH. * TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * TEMPERATURES...IN THE LOWER 60S * IMPACTS...ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL HAVE A HIGH PROBABILITY OF SPREADING RAPIDLY FROM SOUTH TO NORTH. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CDB
1 follow-up statement
736 WWUS83 KEAX 172233 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 533 PM CDT MON MAR 17 2014 ...FIRE CONDITIONS EXPECTED TO WANE THROUGH THE EVENING... KSZ025-102>105-MOZ001-002-011-012-020-028-172345- /O.CAN.KEAX.FW.W.0007.000000T0000Z-140318T0000Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-HOLT-ANDREW-BUCHANAN-PLATTE- 533 PM CDT MON MAR 17 2014 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITIES AND STRONG AND GUSTY WINDS...FOR FIRE WEATHER ZONES 001...002...011...012...020... 025...028...102...103...104 AND 105... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH WINDS WILL REMAIN STRONG AND GUSTY OUT OF THE SOUTH THIS EVENING...RELATIVE HUMIDITY VALUES WILL RISE THROUGH THE EVENING DIMINISHING FIRE WEATHER CONCERNS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 17, 6:36 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Mar 17, 6:36 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 636 AM CDT Mon Mar 17 2014 .SHORT TERM...(Today through Tuesday Night) Issued at 255 AM CDT MON MAR 17 2014 Most areas in the forecast area are experiencing a chilly morning with temperatures in the middle teens to middle 20s under mostly clear skies. This cold weather will be short-lived as surface high pressure shifts to the east this morning, with surface winds becoming southerly and increasing during the day and remaining breezy into tonight. A notable increase in H85 temperatures will overspread the area today, with a +10C increase projected over the next 24 hours. Afternoon temperatures will respond to this increasing warm air advection, with highs in the upper 50s over eastern Kansas, with cooler conditions further east over north central Missouri with readings in the upper 40s. Overnight lows tonight will remain above freezing in most sections. A strong upper trough currently over the Pacific Northwest will swing through the Central Plains on Tuesday. At the surface, low pressure will move across northern Missouri or southern Iowa with an associated cold front clearing the forecast area Tuesday evening. Ahead of the frontal boundary, temperatures will warm into the middle 50s to middle 60s. There will be a chance of precipitation near and to the north/west of the surface low track. The highest potential for precipitation will be north of Interstate 70 Tuesday afternoon through midnight. While the initial precipitation will be in the form of rain, forecast soundings suggest this quick shot of modest cold-air advection may allow for some of the precipitation to mix or change to snow before the precipitation ends from west to east. At this time, only a trace of snowfall is expected and no widespread impacts are expected. Otherwise, strong west to northwest winds of 20-25mph with higher gusts will overspread the region Tuesday evening into the overnight hours. .LONG TERM...(Wednesday through Sunday) Issued at 255 AM CDT MON MAR 17 2014 Mainly quiet conditions are expected in the long-range forecast period as broad northwest to zonal flow continues across the central CONUS. Highs Wednesday through Friday will gradually warm from the mid 50s into the mid 60s, and lows should remain around normal in the 30s. A shortwave trough will push a surface cold front through the region early Saturday morning, dropping highs into the upper 40s to lower 50s for the weekend; however, a lack of moisture associated with the system should keep the CWA dry as the front passes. A stronger shortwave trough will drop through the region early next week, possibly bringing light rain showers to the area for Monday and Monday night. Any rainfall accumulations with the Monday system are expected to be light. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 633 AM CDT MON MAR 17 2014 VFR conditions are expected at TAF sites with periods of high clouds. Southerly winds will increase by midday and remain gusty through the end of the TAF period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Blair LONG TERM...Laflin AVIATION...Blair
Hazardous weather outlook, Mar 17, 4:45 AM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 445 AM CDT MON MAR 17 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-180945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 445 AM CDT MON MAR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT FIRE DANGER WILL BE ELEVATED THIS AFTERNOON ACROSS NORTHWEST MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT RAIN...POTENTIALLY MIXING WITH OR CHANGING OVER TO SNOW IN FAR NORTHERN MISSOURI...IS POSSIBLE ON TUESDAY AFTERNOON AND NIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
Nearby
Red Flag Warnings in Missouri, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.